# SDR CA070416007

- Difficulty date: April 16, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft serial: 317552010
- Aircraft time: 18,431 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Powerpack
- Part number: OAS229307
- Condition: Failed
- Location: Hyd System
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A MAINTENANCE RUN AFTER WORK ON AN ENGINE THE MECHANICS DID A HYDRAULIC PUMP CHECK BY SELECTING HANDLE TO GEAR DOWN POSITION.  THE HANDLE WOULD NOT RETURN TO THE NEUTRAL POSITION AS IS NORMAL.  WHEN GEAR SWINGS WERE CARRIED OUT IN THE HANGAR THE OB GEAR DOORS WOULD ONLY PROCEED HALFWAY AND THEN SIT AND SHUDDER.  A LOUD BANG WAS HEARD FROM THE POWERPAK AND THEN THE DOORS WOULD CLOSE OR OPEN AS SELECTED.  THERE WAS NO PRIOR INDICATION OF PROBLEMS WITH THE POWERPACK. (TC NR 20070416007)
